MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135191
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during hemodialysis central venous catheter placement, it was found that the guidewire spring was loose, and the hemodialysis central venous catheter was unable to implant.The guidewire was replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during hemodialysis central venous catheter placement, when the guidewire was pulled out after the needle was inserted into the patient, it was found that the guidewire spring was loose (unraveled), and the hemodialysis central venous catheter was unable to be implanted.There was no leak and no luer fitting issue.Tego was not utilized.There were no abnormalities on the device other than previous use.In addition to the reported issue, there was no other defect/damage visible on the product at the time of the event.There was no excessive force applied to the device.The cleaning agent used on the device was normal saline.No other product was used prior to the issue.It was stated that it was manually removed while removing the wire and needle.When the guidewire was removed, it was only loosened and not broken.As a remedial action, the guidewire was replaced with an unknown brand and product information.After the issue occurred , the procedure was continued using another product guidewire and needle.The procedure was completed after the remedial action was done.There was no blood loss.The event did not require a blood transfusion.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during hemodialysis central venous catheter placement, when the guidewire was pulled out after the needle was inserted into the patient, it was found that the guidewire spring was loose (unraveled), and the hemodialysis central venous catheter was unable to be implanted.There was no leak and no luer fitting issue.Tego was not utilized.There were no abnormalities on the device other than previous use.In addition to the reported issue, there was no other defect/damage visible on the product at the time of the event.There was no excessive force applied to the device.The cleaning agent used on the device was normal saline.No other product was used prior to the issue.It was stated that it was manually (simultaneously) removed while removing the wire and needle from the patient due to the alleged defect.When the guidewire was removed, it was only loosened and not broken.As a remedial action, the guidewire was replaced with an unknown brand and product information.After the issue occurred , the procedure was continued using another product guidewire and needle.The procedure was completed after the remedial action was done.There was no blood loss.The event did not require a blood transfusion.There were no medical intervention/treatment done to the patient as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that one guidewire was stuck within a puncture needle.There appeared to be no abnormalities with the device.It was reported that the guidewire was unraveled.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21873246
Report Number1282497-2025-00254
Device Sequence Number15383408
Product Code MPB
UDI-Device Identifier10884521006447
UDI-Public10884521006447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135191
Device Catalogue Number8888135191
Device Lot Number2226500201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/25/2025
05/19/2025
07/10/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/28/2025
05/22/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexUnknown